MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2278-0500
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module blood infusion set was leaking.The following information was received by the initial reporter with the following verbatim.It was reported by customer that blood dripping from the pump a few seconds after setting up the pump for blood transfusion (prbc).It was noted that the pump did not indicate any errors, and the tubing was okay during priming.It was observed that blood only started dripping after setup.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
It was reported by customer that blood dripping from the pump a few seconds after setting up the pump for blood transfusion (prbc).It was noted that the pump did not indicate any errors, and the tubing was okay during priming.It was observed that blood only started dripping after setup.One sample was received for quality evaluation.Visual inspection was conducted on the sample and no damages or abnormalities were identified.The sample was then primed and a leak was discovered coming from the silicone tubing of the pumping segment.Based on the findings of the investigation and the description of when the customer discovered the failure.The root cause of the leakage is determined to be a misloading of the pumping segment into the alaris pump.Leakage was not noticed during priming of the infusion set, but leakage was noticed after the tubing was set in the pump, which indicates that the set was misloaded causing for the silicone tubing of the pumping segment to become damaged.Bd clinical has been notified to determine if further instruction or training is needed for proper use of the infusion sets.A device history record review for model 2278-0500 lot number 24066739 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS PUMP MODULE BLOOD INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21068798
Report Number9616066-2024-02173
Device Sequence Number8409005
Product Code FPA
UDI-Device Identifier10885403223266
UDI-Public(01)10885403223266(11)240624(17)270624(10)24066739
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2278-0500
Device Lot Number24066739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown